Louisiana, 2011Hail and Damaging Wind in Louisiana, July 3, 2011
July 3, 2011 · NWS LCH · 2 events in 2 counties and zones
An upper level shortwave was the focus of strong to severe thunderstorms in south-central Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level shortwave was the focus of strong to severe thunderstorms in south-central Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 3, 2:34 PM CST, 36 minutes earlier.
Area forecast discussion, Jul 3, 2:34 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 PM CDT SUN JUL 3 2011
.SYNOPSIS...AT THE SURFACE HIGH PRESSURE STILL DOMINATES THE
NORTHERN GULF. ALOFT THE WEAKENING RIDGE STILL REMAINS IN PLACE.
RADAR IS BEGINNING TO LIGHT UP WITH SHOWERS AND THUNDERSTORMS WITH
BOUNDARIES EVERYWHERE AT THIS POINT...NO REAL CONCENTRATION TO
THESE STORMS YET.
&&
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME MORE CONCENTRATED
ALONG THE SEA-BREEZE BOUNDARY THIS AFTERNOON AND EARLY EVENING AS
IT PROGRESSES INLAND.
THE UPPER RIDGE IS STILL FORECAST TO CONTINUE TO WEAKEN WITH
PERIODIC DISTURBANCES MOVING IN FROM THE EAST. RAIN CHANCES PRETTY
MUCH THE SAME...BUT DID LOWER POPS SOME FURTHER TO THE WEST.
MAINLY WENT WITH 20-30 PERCENT EACH DAY...BUT ONE OR TWO OF THOSE
DAYS MAY BE HIGHER IN FUTURE FORECAST WHEN SOMETHING BECOMES A
LITTLE MORE DEFINED.
ALSO HIGHS WERE LOWERED A BIT DURING THE FIRST HALF OF THE WEEK
WITH TEMPERATURES RAISED SOME TOWARDS THE END OF THE FORECAST DUE
TO INCREASED RIDGING ONCE AGAIN.
&&
.MARINE...
MAINLY LIGHT WINDS WITH DIURNAL LAND/SEA BREEZE INTERACTIONS WITH
SHOWERS AND THUNDERSTORMS A POSSIBILITY MAINLY AT NIGHT OFFSHORE
AND ALONG THE COASTAL AREAS IN THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 95 75 93 75 / 30 30 20 20 20
KBPT 76 96 75 95 75 / 20 20 10 20 20
KAEX 74 97 73 94 74 / 30 30 30 30 30
KLFT 76 95 76 94 75 / 40 20 20 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...UPPER ST. MARTIN...VERNON.
TX...NONE.
GM...NONE.
&&
BRAZZELLHazardous weather outlook, Jul 3, 4:33 AM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CDT SUN JUL 3 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-041045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
533 AM CDT SUN JUL 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS
PLENTIFUL LOW-LEVEL MOISTURE INTERACTS WITH LINGERING OUTFLOW
BOUNDARIES FROM YESTERDAY AND THE AFTERNOON SEA BREEZE. SEVERE
WEATHER IS NOT LIKELY...ALTHOUGH A STORM OR TWO COULD BE
ACCOMPANIED BY DAMAGING WIND GUSTS EXCEEDING 60 MPH.
MEANWHILE HIGH TEMPERATURES OF AROUND 100 DEGREES CAN BE EXPECTED
ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS.
WHEN COMBINED WITH DEWPOINT TEMPERATURES IN THE UPPER 60S TO LOWER
70S...IT WILL FEEL LIKE 102 TO 107 DEGREES. USE CAUTION IF OUTSIDE
DURING THE TIME OF MAXIMUM HEATING TODAY...INCLUDING WEARING LIGHT
WEIGHT AND LIGHT-COLORED CLOTHING...AND DRINKING PLENTY OF WATER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO GRADUALLY INCREASE
THROUGH THE COMING WEEK AS THE HIGH PRESSURE RIDGE ALOFT...
RESPONSIBLE FOR THE LACK OF SIGNIFICANT RAINFALL OVER THE PAST FEW
WEEKS...WEAKENS. SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
25
In the hours before
Special weather statement, Jul 3, 2:46 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT SUN JUL 3 2011
LAZ044-032145-
LAFAYETTE LA-
346 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE PARISH UNTIL 445 PM
CDT...
AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LAFAYETTE...NEARLY STATIONARY.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LAFAYETTE AND SCOTT BY 445 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3015 9199 3015 9214 3027 9212 3026 9198
06
Thunderstorm Wind, Iberia
- When
- July 3, 3:10 PM CST
- Where
- Iberia County, 1.51 mi NNE of Miques
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 29.990, -91.860
A firework stand was blown down and 3 storage sheds at a ballpark rolled over during a severe thunderstorm.
Hail, Acadia
- When
- July 3, 5:18 PM CST
- Where
- Acadia County, 0.91 mi SW of Crowley
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.210, -92.380
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 3 to 7, 20113 deaths · 1 event
- Hail and Damaging Winds in New Jersey, July 3, 20111 death · 1 injured · $79,000 · 1 in hail · 15 events
- Heat and Hail in Virginia, July 3, 20111 death · $41,000 · 1.5 in hail · 27 events
- Flash Flooding and Damaging Winds in Nevada, July 3 to 5, 20111 injured · $1.2 million · 61 kt wind · 6 events
- Flash Flood in Pennsylvania, July 3 to 4, 2011$1.5 million · 1 event
- Hail and Damaging Winds in Mississippi, July 3 to 4, 2011$297,000 · 2 in hail · 34 events
- Hail and Damaging Winds in Kansas, July 3, 20112 injured · $30,000 · 61 kt wind · 17 events
- Flash Flood and Debris Flows in Pennsylvania, July 3 to 4, 2011$75,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Missouri, July 3, 2011$25,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in West Virginia, July 3, 2011$35,000 · 1.25 in hail · 9 events
- Damaging Wind and Lightning Strike in Arkansas, July 3, 2011$40,000 · 53 kt wind · 2 events
- Flooding and Hail in Ohio, July 3 to 4, 2011$25,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336633, 336630.